Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 9, NWS Cheyenne, WY

February 11, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 11, 2011, 5:01 AM MST for 4 counties in Wyoming. It took effect at Feb 11, 2011, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2011, 5:01 AM MST (12:01 UTC)
In effect from
Feb 11, 2011, 11:00 PM MST
Expired
Feb 11, 2011, 10:03 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 0.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS75 KCYS 111201
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MST FRI FEB 11 2011

...STRONG WINDS TO RETURN LATE FRIDAY NIGHT...

.STRONG MID-LEVEL WINDS WILL BEGIN TO RETURN TO SOUTHEAST WYOMING
LATE FRIDAY AND WILL COMBINE WITH THE STRONG PRESSURE GRADIENT IN
PLACE TO CREATE THE POTENTIAL FOR STRONG WINDS ACROSS THE FAVORED
WIND AREAS ALONG INTERSTATES 25 AND 80.

WYZ106-116-112215-
/O.CAN.KCYS.HW.W.0017.000000T0000Z-110211T1500Z/
/O.NEW.KCYS.HW.A.0009.110212T0600Z-110212T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE
501 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...11 PM MST TONIGHT THROUGH 11 AM MST SATURDAY.

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* VISIBILITIES...BLOWING SNOW WILL CREATE PERIODS OF REDUCED
  VISIBILITIES TO LESS THAN A ONE-HALF MILE.

* IMPACTS...THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
  SHOULD BE PREPARED FOR POTENTIALLY STRONG WINDS ALONG
  INTERSTATES 80 AND 25 THROUGH SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ110-112215-
/O.CAN.KCYS.HW.W.0016.000000T0000Z-110211T1500Z/
/O.NEW.KCYS.HW.A.0009.110212T0600Z-110212T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
501 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...11 PM MST TONIGHT THROUGH 11 AM MST SATURDAY.

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* VISIBILITIES...BLOWING SNOW WILL CREATE PERIODS OF REDUCED
  VISIBILITIES TO LESS THAN A ONE-HALF MILE.

* IMPACTS...THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
  SHOULD BE PREPARED FOR POTENTIALLY STRONG WINDS ALONG
  INTERSTATES 80 AND 25 THROUGH SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ117-112215-
/O.NEW.KCYS.HW.A.0009.110212T0600Z-110212T1800Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
501 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. 

* TIMING...11 PM MST TONIGHT THROUGH 11 AM MST SATURDAY.

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* VISIBILITIES...BLOWING SNOW WILL CREATE PERIODS OF REDUCED
  VISIBILITIES TO LESS THAN A ONE-HALF MILE.

* IMPACTS...THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
  SHOULD BE PREPARED FOR POTENTIALLY STRONG WINDS ALONG INTERSTATE
  80 AND INTERSTATE 25 NEAR CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CARPENTER
1 follow-up statement
708 
WWUS75 KCYS 111703
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 AM MST FRI FEB 11 2011

...STRONG WINDS TO RETURN LATE FRIDAY NIGHT...

.STRONG MID-LEVEL WINDS WILL BEGIN TO RETURN TO SOUTHEAST WYOMING
LATE THIS EVENING AND WILL COMBINE WITH THE STRONG PRESSURE
GRADIENT IN PLACE TO CREATE STRONG WINDS ACROSS THE FAVORED WIND
AREAS ALONG INTERSTATES 25 AND 80.

WYZ106-110-116-117-121100-
/O.UPG.KCYS.HW.A.0009.110212T0600Z-110212T1800Z/
/O.NEW.KCYS.HW.W.0018.110212T0600Z-110212T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1003 AM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 PM MST TONIGHT THROUGH 11 AM MST SATURDAY.

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* VISIBILITIES...AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO
  LESS THAN A ONE-HALF MILE IN SPOTS.

* IMPACTS...THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
  SHOULD BE PREPARED FOR POTENTIALLY STRONG WINDS ALONG
  INTERSTATES 80 AND 25 THROUGH SOUTHEAST WYOMING. ALSO SOME
  BLOWING SNOW ACROSS ROADWAYS MAY CREATE ICY PATCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 11, 3:10 AM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 11, 3:10 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MST FRI FEB 11 2011

.SHORT TERM...TODAY THROUGH SUNDAY...
MAIN FORECAST CONCERN AGAIN TONIGHT IS THE POTENTIAL FOR HIGH WINDS
ACROSS THE AREA. FIRST...THE ONGOING HIGH WIND WARNING VERIFIED
EARLIER AT ARLINGTON...BUT NOT BORDEAUX OR THE SOUTHERN LARAMIE
RANGE. WILL LET THIS WARNING CONTINUE AND MAKE A DECISION REGARDING
THE EARLY END OF THE WARNING BY 5 AM THIS MORNING. IF THE WINDS
CONTINUE TO BE BELOW HIGH WIND CRITERIA...WILL END THE EXISTING
WARNING AND REEVALUATE THE NEED FOR A HIGH WIND WATCH FOR THE
OVERNIGHT PERIOD TONIGHT THROUGH MIDDAY SATURDAY. WINDS IN THIS
FORECAST ISSUANCE WOULD MEET HIGH WIND CRITERIA TONIGHT THROUGH
MIDDAY SATURDAY...BUT WILL NOT ADD TO THE CURRENT HIGHLIGHT TO AVOID
CONFUSION. MIXING SHOULD BE SUFFICIENT SATURDAY AFTERNOON TO ALLOW
THE GAP WIND AREAS TO EASE IN SPEED SLIGHTLY...BUT THE STRONGEST
700MB FLOW THEN MOVES OVER THE AREA LATE IN THE EVENING SATURDAY. BY 06Z
SUNDAY...THE WRF...GFS...AND EUROPEAN MODELS AGREE THAT 700MB WINDS
WILL BE 50 TO 60 MPH. THE GFS AND WRF THEN AGREE THAT BY 12Z SUNDAY
THE 700MB WINDS WILL BE CLOSER TO 65 TO NEARLY 80 KNOTS CENTERED
ALONG THE LARAMIE RANGE. THE SATURDAY NIGHT AND EARLY SUNDAY PERIOD
WILL BRING THE BEST POTENTIAL FOR VERY STRONG WINDS ACROSS THE
AREA...WITH THE VERY STRONG WINDS AT LEVELS AROUND THE TOP OF THE
BOUNDARY LAYER WHICH IS EXPECTED TO BE AS DEEP AS AROUND 750MB. WILL
CONTINUE TO MONITOR THIS PERIOD FOR POTENTIAL HIGH WIND
HIGHLIGHTS...AGAIN TO MINIMIZE CONFUSION WITH EXISTING HIGHLIGHTS
BETWEEN NOW AND THEN.

.LONG TERM...MONDAY THROUGH THURSDAY
DRY AND MILD CONDITIONS WILL OCCUR THROUGH MUCH OF THE EXTENDED
PERIOD ALONG WITH BRISK WESTERLY SURFACE WINDS. AN UPPER RIDGE
WILL BE OVER THE CWA ON MON WITH A THERMAL RIDGE OVER THE CWA. THE
FLOW ALOFT WILL BECOME W TO SW MON NIGHT WITH AN UPPER TROUGH OFF
OF THE WEST COAST. SW FLOW WILL CONTINUE TUES NIGHT AND WED AS AN
UPPER RIDGE BEGINS TO BUILD OVER THE CENTRAL U.S. AND THE UPPER
TROUGH REMAINS OFF THE WEST COAST. WED NIGHT WILL SEE A CHANCE OF
SNOW ACROSS THE WESTERN ZONES...MAINLY CARBON COUNTY...DUE TO A
DISTURBANCE MOVING OVER THIS AREA IN THE SW FLOW ALOFT. THE UPPER
TROUGH WILL ALSO BE MOVING INLAND DURING THIS TIME. A CHANCE OF
SNOW WILL CONTINUE FOR THE WESTERN ZONES ON THUR AND ALSO THE
NORTHERN ZONES AS THE UPPER TROUGH MOVES OVER THE WESTERN U.S. A
SERIES OF DISTURBANCES WILL BEGIN TO EJECT OUT OF THE MAIN TROUGH
IN THE SW FLOW AHEAD OF IT. A COLD FRONT WILL ALSO MOVE ACROSS THE
FORECAST AREA THUR NIGHT. HIGH TEMPERATURES WILL BE FROM 10 TO 15
DEGREES ABOVE NORMAL FOR MON THROUGH WED...AND AROUND 5 DEGREES
ABOVE NORMAL FOR THUR.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH FRI NIGHT. THE
ONLY EXCEPTION IS SOME LOW CLOUDS IN AND NEAR THE MOUNTAINS AND
ACROSS PORTIONS OF CARBON COUNTY. THESE LOW CLOUDS WILL PRODUCE
AREAS OF MVFR CONDITIONS UNTIL MID MORNING TODAY. GUSTY SURFACE
WINDS WILL OCCUR TODAY IN AND NEAR THE MOUNTAINS AS WELL AS IN THE
FOOTHILLS.

&&

.FIRE WEATHER...
WINDS WILL BE THE MAIN CONCERN THROUGH THE WEEKEND AS STRONG WINDS
WILL REDEVELOP TONIGHT IN THE FAVORED WIND CORRIDORS OF THE LARAMIE
RANGE...NEAR BORDEAUX AND NEAR ARLINGTON. TEMPERATURES WILL
GRADUALLY WARM TO ABOVE NORMAL VALUES BY SATURDAY WITH SUNDAY
THROUGH NEXT WEDNESDAY HAVING HIGH TEMPERATURES AROUND 12 TO 16
DEGREES ABOVE NORMAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 AM FRIDAY FOR WYZ106-WYZ110-WYZ116.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CARPENTER
LONG TERM/AVIATION...KMD
Hazardous weather outlook, Feb 10, 5:08 AM MST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
508 AM MST THU FEB 10 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-111215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
508 AM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WESTERLY WINDS WILL OCCUR TODAY ALONG THE
INTERSTATE 80 CORRIDOR NEAR ARLINGTON...IN ADDITION TO THE
SOUTHERN LARAMIE RANGE FOOTHILLS NEAR VEDAUWOO. WINDS WILL BECOME
STRONG AND GUSTY AS WELL ALONG THE INTERSTATE 25 CORRIDOR NEAR THE
BORDEAUX EXIT. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AT
TIMES TO 65 MPH ARE POSSIBLE IN THESE AREAS THROUGH EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS WILL CONTINUE ACROSS MUCH OF SOUTHEAST WYOMING
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 11, 12:04 AM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1204 AM MST FRI FEB 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/10/2011  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON HIGHWAY SENSOR. ELEV. 7763. HIGHEST GUST
            REPORTED SINCE 631 PM MST. SUSTAINED WIND AT TIME OF
            OBSERVATION 48 MPH FROM THE WSW.

&&

SJC
Local storm report, Feb 11, 4:01 AM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 AM MST FRI FEB 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
02/11/2011  M45 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON HIGHWAY SENSOR. ELEV. 7763. HIGHEST SUSTAINED
            WIND REPORTED BETWEEN 1131 PM MST AND 336 AM MST. ALSO
            REPORTED AT 216 AM MST. NUMEROUS REPORTS OF SUSTAINED SW
            AND WSW WINDS IN EXCESS OF 40 MPH AND GUSTS OF 49 TO 58
            MPH DURING THE SAME TIME PERIOD.

&&

SJC
Local storm report, Feb 11, 4:02 AM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 AM MST FRI FEB 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
02/11/2011  M40 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX HIGHWAY SENSOR. ELEV. 4698. SUSTAINED SW WINDS
            OF 40 MPH ALSO REPORTED AT 150 AM MST.

&&

SJC
Local storm report, Feb 11, 4:04 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 AM MST FRI FEB 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
02/11/2011  M40 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO HIGHWAY SENSOR. ELEV. 8399 FEET. HIGHEST
            SUSTAINED WIND REPORTED OVERNIGHT.

&&

SJC
Local storm report, Feb 11, 4:06 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
406 AM MST FRI FEB 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
02/10/2011  M45.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

0941 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/10/2011  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 45 MPH.

0240 PM     HIGH SUST WINDS  BUFORD                  41.11N 105.30W
02/10/2011  M50.00 MPH       ALBANY             WY   MESONET

            FREQUENT SUSTAINED WINDS 40 TO 50 MPH FROM 1225 AM TO 240
            PM.

0631 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/10/2011  M58.00 MPH       CARBON             WY   MESONET

            FREQUENT SUSTAINED WIND 40 TO 45 MPH FROM 606 PM TO 631
            PM.

1131 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/10/2011  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON HIGHWAY SENSOR. ELEV. 7763. HIGHEST GUST
            REPORTED SINCE 631 PM MST. SUSTAINED WIND AT TIME OF
            OBSERVATION 48 MPH FROM THE WSW.

0210 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
02/11/2011  M40.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX HIGHWAY SENSOR. ELEV. 4698. SUSTAINED SW WINDS
            OF 40 MPH ALSO REPORTED AT 150 AM MST.

0251 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
02/11/2011  M45.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON HIGHWAY SENSOR. ELEV. 7763. HIGHEST SUSTAINED
            WIND REPORTED BETWEEN 1131 PM MST AND 336 AM MST. ALSO
            REPORTED AT 216 AM MST. NUMEROUS REPORTS OF SUSTAINED SW
            AND WSW WINDS IN EXCESS OF 40 MPH AND GUSTS OF 49 TO 58
            MPH DURING THE SAME TIME PERIOD.

0332 AM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
02/11/2011  M40.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO HIGHWAY SENSOR. ELEV. 8399 FEET. HIGHEST
            SUSTAINED WIND REPORTED OVERNIGHT.

&&

SJC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 10:03 AM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more56 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.